Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 7, 2024, 2:18 AM CST for 12 counties in Kansas. It took effect at Feb 7, 2024, 10:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 2:18 AM CST (08:18 UTC)
- In effect from
- Feb 7, 2024, 10:00 AM CST
- Expired
- Feb 8, 2024, 2:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WWUS73 KICT 070818 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 218 AM CST Wed Feb 7 2024 KSZ032-033-047>052-067-068-082-083-072230- /O.NEW.KICT.WI.Y.0001.240207T1600Z-240208T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 218 AM CST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 30 mph, with gusts up to 45 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hang onto the steering wheel tight if traveling on east west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
349 WWUS73 KICT 072055 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 255 PM CST Wed Feb 7 2024 KSZ072-095-096-099-100-081100- /O.NEW.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 255 PM CST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...From 8 AM to 5 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>052-067-068-082-083-080600- /O.CON.KICT.WI.Y.0001.000000T0000Z-240208T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 255 PM CST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 30 mph, with gusts up to 45 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Now until Midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
341 WWUS73 KICT 080531 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1131 PM CST Wed Feb 7 2024 KSZ032-033-047>052-067-068-082-083-080800- /O.EXT.KICT.WI.Y.0001.000000T0000Z-240208T0800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 1131 PM CST Wed Feb 7 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CST THURSDAY... * WHAT...South winds 25 to 30 mph, with gusts up to 45 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 2 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ072-095-096-099-100-081945- /O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 1131 PM CST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...From 8 AM to 5 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
945 WWUS73 KICT 080806 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 206 AM CST Thu Feb 8 2024 KSZ032-033-047>052-067-068-082-083-080915- /O.EXP.KICT.WI.Y.0001.000000T0000Z-240208T0800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 206 AM CST Thu Feb 8 2024 ...WIND ADVISORY HAS EXPIRED... Winds across central Kansas have decreased below advisory levels, so the wind advisory has expired. $$ KSZ072-095-096-099-100-082215- /O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 206 AM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...From 8 AM to 5 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 6, 11:40 PM CST, 2 hours 38 minutes earlier. Its key messages:
- * Above normal temperatures through Friday, with a cool down with closer to normal for the weekend and beyond. * Gusty winds and very high grassland fire danger Wed and Thu. * Isolated showers Wednesday night. * A slight chance for a light wintry mix this weekend but recent trends suggest this may remain south of the area.
Area forecast discussion, Feb 6, 11:40 PM CST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1140 PM CST Tue Feb 6 2024 .KEY MESSAGES... * Above normal temperatures through Friday, with a cool down with closer to normal for the weekend and beyond. * Gusty winds and very high grassland fire danger Wed and Thu. * Isolated showers Wednesday night. * A slight chance for a light wintry mix this weekend but recent trends suggest this may remain south of the area. && .DISCUSSION... Issued at 207 PM CST Tue Feb 6 2024 A deep trough was impacting Southern California and the Southwest today while mid/upper ridging extended downstream over the central CONUS. Increasing high clouds today will persist across the region tonight into Wednesday. Breezy southerly winds will allow some level of mixing over our central KS counties tonight keeping lows in the low to mid 40s. Time/height X-sections of wind/mixing layer height support 40+ knot wind potential across central KS on Wednesday but we continue to see some differences in how much mixing will occur with the GFS much more agressive when compared to the NAM/SREF. Some sprinkles or light rain showers will be possible Wed night as a shortwave trough rotates through the area, especially across southern KS. We'll see another breezy day across the region on Thu but the core of higher speeds may remain east of the area. The highest speeds are expected early in the day across our southeast KS counties. Above normal temperatures are expected through the period with highs near 60 on Wed followed by mid/upper trough for many areas on Thu. Another trough is progged to rotate into the Southwest on Friday while southwest mid/upper flow prevails over the Great Plains. A frontal boundary may bisect the area leading to large spread in temperatures. Highs in central KS may top out in the low to mid 50s while those in southeast KS see highs near 70. Cooler air will filter southward over the area Friday night into Sat while another shortwave trough emerges from the Rockies and moves over the Southern Plains. A subtle trend southward was noted which may end up keeping the bulk of precipitation south of the area. Poor run-to-run consistency continues result in low confidence in the solutions at this time. Shortwave ridging will return on Monday before another progressive shortwave trough impacts the area late Monday into Tuesday. Minimal impacts to sensible weather are anticipated at this time with seasonably mild air and dry weather anticipated at this time. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 528 PM CST Tue Feb 6 2024 Low level turbulence issues at all terminals during the overnight hours. Low potential for LLWS at KHUT, KEWK and KICT between 09Z and 14Z. VFR conditions are expected across the region during the overnight hours. VFR CIGs are expected through the region for the bulk of this TAF period. The main issue will be low level turbulence which is expected for all terminals. KCNU will be the last one to start getting the low level turbulence after sunrise. KHUT, KEWK and KICT have the potential to see some LLWS after 09Z this morning if the inversion sets up before the surface winds can increase. If this occurs, it will only last a few hours until sunrise when the inversion breaks. Confidence in the LLWS chances are not that great so kept it out of the TAF at this point. Either way, it will be a bumpy ride below 5kft AGL during this TAF period. Winds are expected to remain gusty through the remainder of the TAF period with gusts up to 45kts possible toward the end of the TAF period. && .FIRE WEATHER... Issued at 337 AM CST Tue Feb 6 2024 Southwest winds gusting over 40 mph and above normal temperatures will result in a very high grassland fire danger for much of the area on Wednesday and Thursday. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...MWM AVIATION...ELM FIRE WEATHER...ADK
Hazardous weather outlook, Feb 6, 2:45 PM CST, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 245 PM CST Tue Feb 6 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 245 PM CST Tue Feb 6 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Southerly winds gusting to 45 mph will combine with above normal temperatures resulting in a very high grassland fire danger each afternoon on Wednesday and Thursday. A light wintry mix may be possible across portions of the area over the weekend. There remains considerable uncertainty surrounding this storm system. Stay tuned as forecast details are refined over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:55 PM CST | Wind Advisory | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.